[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 11, 1968

Sunlight Sensitivity From Oral Contraceptives

Author Affiliations

USAF
From the Division of Dermatology, University of Colorado Medical Center, Denver.

JAMA. 1968;203(11):980-981. doi:10.1001/jama.1968.03140110072019
Abstract

Oral contraceptives may cause sunlight sensitivity. An eruption similar to polymorphic light eruption developed in a 31-year-old Negro woman who was taking norethynodrel with mestranol (Enovid E). Symptoms and lesions cleared after stopping the drug administration, only to reappear after trial with other oral contraceptives. Estrogen alone caused the condition to reappear, suggesting that this was the active agent in causing sunlight sensitivity. The "pill" can be added to the growing list of photosensitizing drugs.

×